Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal - I found out the hard way Mark Horrell

Posted by KimberlyDi on October 31, 2003, at 11:00:57

In reply to Effexor withdrawal - I found out the hard way, posted by Mark Horrell on October 30, 2003, at 18:01:18

I'm glad you mentioned the "gasping for air" remark because that happened to me last night. While walking to my vehicle in the work parking lot, all of a sudden my throat closed up. Trying to breath was this pathetic squeeekkk and I was close to a full-blown panic attack. I gave myself options, 2 more attempts, then I was going to stumble back to the front office and collapse on the floor and hope someone rescued me. I concentrated on relaxing and my airpassages started opening up. I don't have asthma but I am going through Effexor withdrawal. From 300 to 225mg daily, this weekend I lower from 225 to 150. Give myself 2 weekend days to get over the worst before work starts again on Monday. I'm not looking forward to it.

I also took Effexor before, never went higher than 75mg, and also had no problem quitting.

Naseas, vomiting, hot and cold sweats, dizziness... this sucks

Good Luck
KDi in Texas

> I was relieved to find this message board. I started getting what I now believe to be withdrawal symptoms while taking a full dose of Effexor XR and Depakote. My blood pressure zoomed from 110/70 in February to 160/110 in May. A few weeks ago my shrink finally agreed to let me stop taking it, and told me to take a week to taper off. I was dizzy, had vertigo, was hot when it was cold and cold when it was hot, couldn't drive, and am gasping for air sometimes. It has been two weeks of hell and I am about 70% better, but still cannot work a full day. Fortunately for me, I have a lot of sick days coming.
>
> I didn't know what my problem was, and my primary care physician insisted I have a CT scan to rule out anything serious, such as a stroke. The CT came back OK, but it shows you just how severe these symptoms can be.
>
> Funny, but I had taken Effexor about 7 years ago under another shrink and don't remember any withdrawal symptoms. However, I followed that with Paxil which, when that quit working for me, I quit cold-turkey (didn't know any better) and ended up with a severe headache, followed by a speach problem for well over a year. I think I had a mini-stroke. My current shrink now wants me to go back on Paxil - No Way!
>
> I am glad I found this forum. I was really concerned that I had some serious, permanent brain damage. Now I am hopeful that there may be a light at the end of the tunnel. By the way, how much longer is this going to last?
>
> Mark


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KimberlyDi thread:12459
URL: http://www.dr-bob.org/babble/20031030/msgs/275253.html